Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

A Generalization of the II-Theorem and Dimensional Analysis

Ain A. Sonin and Ronald F. Probstein
Proceedings of the National Academy of Sciences of the United States of America
Vol. 101, No. 23 (Jun. 8, 2004), pp. 8525-8526
Stable URL: http://www.jstor.org/stable/3372289
Page Count: 2
  • Read Online (Free)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Preview not available

Abstract

This article introduces a generalization of dimensional analysis and its corollary, the II-theorem, to the class of problems in which some of the quantities that define the problem have fixed values in all the cases that are of interest. The procedure can reduce the number of dimensionless similarity variables beyond the prediction of Buckingham's theorem. The generalized II-theorem tells when and how large a reduction is attainable.

Page Thumbnails

  • Thumbnail: Page 
[8525]
    [8525]
  • Thumbnail: Page 
8526
    8526